|HIV/Depression & Neurological Issues
Mar 16, 2014
My problem is the same as many you've answered before regarding HIV & Depression/Anxiety. I'd like to ask your opinion if you think that perhaps there may be a neurological problem going on & how would I go about asking their ID doctor to look into that? I am on both HIV medication, and psych medication (Celexa) but now want to add Wellbutrin. I'm really starting to get tired of all these meds... side effects, feeling like a guinea pig. Thanks.
| Response from Dr. Fawcett
Thanks for writing. Someone living with HIV/AIDS is at greater risk for both depression and anxiety. Other neurological concerns can occur, as well, although with antiretroviral medication the worst of these have become quite rare and those that do occur can be very subtle.
Your viral load, CD4 counts, history, psychological symptoms, and a number of other factors are involved in getting an accurate diagnosis. You don't mention what symptoms you are having. If it is anxiety, then Wellbutrin could be an effective drug. The best way to address this is to simply bring up your concerns with your provider. Only through a face-to-face discussion can an appropriate course of treatment (or further testing) be determined.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Sex With Hooker Sign Of HIV AIDS
- Itchy Rash After Vaginal Sex Without Condom What Are The Chances Of HIV
- Painful Red Spots After Lap Dance Worried I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Early Stages Of An Std
- Genital Wart Statistics
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.